MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number ACU0T0
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.Photos were provided.Photo one showed an upside down image of the end cap of the carton which displayed the product information.The used device was placed on the carton in the photo.The device as shown from thumb push of the plunger to mid nozzle.The lens stop and plunger lock were removed.The plunger was oriented correctly.The trailing haptic appeared to be extended backward over the plunger at mid nozzle.It cannot be confirmed if viscoelastic was present in the device.Photo two displayed the used device anterior surface, from mid barrel throughout the tip the lens was advanced to mid nozzle.There appears to be viscoelastic in the device.The image is blurry upon magnification.The plunger tip appears to be in contact with the optic trailing edge.The trailing haptic was mispositioned, extended straight backward with the distal haptic portion extended over top the advancing plunger.The distal haptic tip appeared to be positioned on the right side of the plunger.The leading haptic position and condition cannot be determined from this image.A physical sample would be necessary in order to make final determinations.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during an intraocular lens(iol) implant procedure during injection the trailing haptic unfolded and was straight inside the cartridge.There was a patient contact.The procedure was completed with another lens.There was no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The device with the lens was returned loose in the carton.Lens stop and plunger lock were removed.The plunger was oriented correctly upon return.Viscoelastic was observed in the device.The plunger has advanced the lens to the fill line and was in contact with the trailing optic edge.The optic was folded correctly.The leading haptic was in an acceptable question mark shape in the nozzle tip.The trailing haptic was extended backward and on top of the plunger to mid nozzle.A photo was provided that matched the product.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified viscoelastic was used.The root cause could not be determined for the reported complaint.The trailing haptic was extended backward on top of the plunger.The trailing haptic position may indicate it was not in a proper position for advancement per the provided diagrams in the instructions for use (ifu).The ifu instructs after the lens has been advanced to the fill to line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.No part of the lens should exit the nozzle prior to insertion through the incision.Once the lens is in position at the fill to line, it should be implanted within 3 minutes.Proceeding with implantation of a misfolded haptic or a lens that appears to be out of position can result in a broken haptic or other negative outcome, since the haptic may be trapped and stretched, and or pinched and sheared by the moving plunger.The trailing haptic may become stuck if the plunger is not fully advanced the haptic may not release properly from the device if the operating room temperature is too high (more than 23 degree or 73 degree f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21677864
Report Number1119421-2025-00801
Device Sequence Number7740381
Product Code HQL
UDI-Device Identifier00380652395175
UDI-Public(01)00380652395175(17)270404(11)240405(10)15831080
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACU0T0
Device Lot Number15831080
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OVD.
Patient SexUnknown